Alert archive / Missouri / River Flood Warnings in 2019

River Flood Warning 384, NWS Kansas City, MO

September 29, 2019Chariton County, Macon County, Missouri

NWS Kansas City, MO issued this river flood warning at Sep 29, 2019, 7:42 AM CDT for Chariton County, Macon County, Missouri. It took effect at Sep 29, 2019, 8:40 PM CDT. It was in force for 43 hr.

The area

The counties it named.

The facts

Issued
Sep 29, 2019, 7:42 AM CDT (12:42 UTC)
In effect from
Sep 29, 2019, 8:40 PM CDT
Expired
Oct 1, 2019, 3:28 PM CDT
In force
43 hr
Issued by
NWS Kansas City, MO
Area
Storm-based polygon
Flood severity
Minor

Counties Chariton County, MO, Macon County, MO

The radar

The Pleasant Hill radar (KEAX), 161 km from the middle of the area, began a volume at 12:45 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Chariton River near Prairie Hill (PRIM7).

Action stage
10 ft
Minor stage
15 ft
Moderate stage
19 ft
Major stage
21 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 06905500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Kansas City, MO wrote its last area forecast discussion before this river flood warning went out at Sep 29, 6:03 AM CDT, 1 hour 39 minutes earlier.

Area forecast discussion, Sep 29, 6:03 AM CDT, 1 hour 39 minutes before
AREA FORECAST DISCUSSION
National Weather Service Kansas City/Pleasant Hill MO
603 AM CDT Sun Sep 29 2019

.Discussion...
Issued at 328 AM CDT SUN SEP 29 2019

Shower activity has undergone a bit of an uptick through the
overnight period after the gradual decrease in coverage through
the late evening and early overnight. This is likely in response
to some good warm air advection as the low level southerly flow
begins its return to the area for Sunday. These showers this
morning are likely elevated given the cool boundary layer
conditions in the vicinity of these showers. Short range/hi-res
models have struggled to resolve this activity, but the mechanism
for these showers is rather well resolved. Expect increase in
coverage to continue through the morning, especially across far
northern Missouri, southward toward the I-70 corridor. Severe
storms are not likely with this activity, but with MUCAPE values
approaching 1000 to 2000 J/kg there will be an outside chance at
some larger hail stones and gusty winds at the surface. Also given
the several day rain event area soils are rather saturated, so
will continue to have some concern for isolated minor flash
flooding across areas north of I-70 this morning and afternoon.
River/creek/stream flooding will also likely be affected by this
morning and afternoon rain, so will continue to monitor those
local water ways. This activity is expected to wane through the
early afternoon, leaving the evening and overnight period dry.

Monday and most of Tuesday will likely be dry as the deep warm
sector builds back in. Expect daytime highs on both days to be
in the middle 80s, again, well above normal for this time of year.
The next appreciable chance for rain comes Tuesday night into
Wednesday morning as another cold frontal passage brings a trigger
for more deep convection and heavy rain. Right now details
regarding time/location/severity are still elusive, but once again
it's looking like at least some areas in NE KS and/or NW MO will
see more heavy rain, which will continue to aggravate the ongoing
flooding within the local streams.

This cold front will usher in a rather formidable surface ridge
for the middle to latter part of next week, and perhaps into the
weekend. This surface ridge, consisting of much cooler and drier
air will bring the much need respite from the summer-like
temperatures we have endured through September. Expect highs on
Thursday through Saturday to generally be in the 60s to 70s area-
wide with mostly dry conditions. More rain will be possible for
the second half of next weekend, but will hold off on more
details regarding that event until we get a bit closer in time.

&&

.Aviation...(For the 12Z TAFS through 12Z Monday Morning)
Issued at 600 AM CDT SUN SEP 29 2019

Spatial extent of the ongoing showers and thunderstorms is a bit
uncertain with southward extent toward the KC Metro sites. Better
confidence for KSTJ getting a least some off and on heavy rain
through the morning and perhaps early afternoon. KMCI and KMKC may
see a few showers as well, but as mentioned before confidence is
lower. Low level wind shear may occur later tonight around and
after midnight with strengthening winds just off the surface.

&&

.EAX WATCHES/WARNINGS/ADVISORIES...
KS...NONE.
MO...Flash Flood Watch through this evening for MOZ001>008-011>017.

&&

Discussion...Leighton
Aviation...Leighton
Hazardous weather outlook, Sep 29, 4:50 AM CDT, 2 hours 52 minutes before
Hazardous Weather Outlook
National Weather Service Kansas City/Pleasant Hill MO
450 AM CDT Sun Sep 29 2019

KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040-
043>046-053-054-301000-
Atchison KS-Miami-Linn KS-Doniphan-Leavenworth-Wyandotte-Johnson KS-
Atchison MO-Nodaway-Worth-Gentry-Harrison-Mercer-Putnam-Schuyler-
Holt-Andrew-De Kalb-Daviess-Grundy-Sullivan-Adair-Buchanan-Clinton-
Caldwell-Livingston-Linn MO-Macon-Platte-Clay-Ray-Carroll-Chariton-
Randolph-Jackson-Lafayette-Saline-Howard-Cass-Johnson MO-Pettis-
Cooper-Bates-Henry-
450 AM CDT Sun Sep 29 2019

This hazardous weather outlook is for northwest...north central and
west central Missouri...as well as extreme eastern Kansas.

.DAY ONE...Today and Tonight

 Scattered thunderstorms will affect areas mainly north of I-70
 Sunday morning before dry conditions return by the mid to late afternoon
 hours. A few storms may produce large hail and/or strong wind gusts
 through the morning. Flash flooding is also possible given the
 recent rains on Friday and Saturday. A Flash Flood Watch is in
 effect through 7 pm Sunday across northern Missouri.

 More detailed information can be accessed at...
 https://www.weather.gov/eax/hwo

.DAYS TWO THROUGH SEVEN...Monday through Saturday

 The next round of storms will arrive Tuesday into Wednesday ahead of
 a cold front. Additional flash flooding is possible given recently
 saturated surfaces.

 More detailed information can be accessed at...
 https://www.weather.gov/eax/hwo

The office that day

Everything else NWS Kansas City, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 28, 7:06 PM CDTAreal Flood AdvisoryEAXHenry, Johnson3 hr
Sep 28, 7:26 PM CDTFlash Flood WarningEAXHenry, Johnson3 hr
Sep 28, 8:18 PM CDTAreal Flood AdvisoryEAXAdair, Mercer, Putnam, Schuyler, Sullivan3 hr
Sep 28, 8:20 PM CDTSpecial Weather StatementEAXHenry40 min
Sep 28, 8:31 PM CDTAreal Flood AdvisoryEAXPettis3 hr
Sep 28, 8:52 PM CDTRiver Flood WarningEAXCass, Henry, Johnson48 hr
Sep 28, 8:52 PM CDTRiver Flood WarningEAXClay, Ray34 hr
Sep 28, 8:52 PM CDTRiver Flood WarningEAXLinn, Livingston6 days
Sep 28, 8:52 PM CDTRiver Flood WarningEAXPlatte16 days
Sep 28, 8:52 PM CDTRiver Flood WarningEAXBates, Cass, Henry39 hr
Sep 28, 8:53 PM CDTFlash Flood WarningEAXPettis3 hr
Sep 28, 9:46 PM CDTAreal Flood AdvisoryEAXCooper, Howard, Randolph119 min
Sep 29, 12:00 AM CDTAreal Flood WarningEAXPettis9 hr
Sep 29, 1:24 AM CDTRiver Flood WarningEAXCooper38 hr
Sep 29, 1:24 AM CDTRiver Flood WarningEAXHoward39 hr
Sep 29, 4:56 AM CDTFlash Flood WatchEAXAdair, Andrew, Atchison, Daviess, DeKalb, Gentry and 9 more14 hr
Sep 29, 5:54 AM CDTRiver Flood WarningEAXDaviess, Gentry3 days
Sep 29, 6:10 AM CDTRiver Flood WarningEAXDaviess, Livingston4 days
Sep 29, 6:25 AM CDTRiver Flood WarningEAXCooper17 hr
Sep 29, 7:30 AM CDTAreal Flood AdvisoryEAXGrundy, Sullivan2 hr
Sep 29, 7:38 AM CDTFlash Flood WarningEAXGentry, Nodaway112 min
Sep 29, 7:42 AM CDTRiver Flood WarningEAXAdair, Macon, Putnam, Schuyler37 hr
Sep 29, 7:42 AM CDTRiver Flood WarningEAXBuchanan5 days
Sep 29, 7:42 AM CDTRiver Flood WarningEAXPlatte6 days
Sep 29, 7:42 AM CDTRiver Flood WarningEAXPlatte7 days
Sep 29, 7:42 AM CDTRiver Flood WarningEAXAtchison, Holt13 hr
Sep 29, 7:42 AM CDTRiver Flood WarningEAXGrundy, Livingston36 hr
Sep 29, 9:54 AM CDTAreal Flood WarningEAXAndrew, Atchison, Daviess, DeKalb, Gentry, Grundy and 7 more27 hr
Sep 29, 12:40 PM CDTRiver Flood WarningEAXAndrew, Buchanan27 hr
Sep 29, 7:52 AM CDTRiver Flood WarningEAXLinn37 hr

Nearby

River Flood Warnings in Missouri, 2019Every river flood warning in 2019

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.